I noticed that if I take .50 xanax at bedtime @ 10 pm, it knocks me out and the effect lasts through until the next afternoon, but it seems like when it wears off my anxiety is 10 times worse than it was before I started taking it. I don't want to take it again when it starts to wear off because it's too early and it makes me so tired, and if I take .25 I don't get any effect and have to take the additiona .50. I like xanax, I recently stopped drinking and it makes me feel as good as the drinking did, it really calms my nerves but I don't want to become addidcted. I have only been taking it for a week, but I think Im going to stop, any suggestions on an anxiety medication that isn't so addictive and that one can take forever for general anxiety. I have trouble taking most meds, I usually get every side effect listed!
Any information or comments you get here on this forum regarding medications will strictly be opinion and recounting of personal experience. It ends up being such an individual decision because different meds affect different people....umm...differently :) The best thing for you to do is speak with a Medical doctor or psychiatrist about the possibilities. Provide as much information as possible to whom ever you speak with about past experiences with different medications of any kind and how they affected you.
With all of that being said I take Paxil....it normally seems to do the trick unless of course I miss a dose. Then it's horrible...I have horrible side effects within 12 hours of missing a pill. Paxil's half-life is very short so you need to be very careful that you don't skip even one day. I also used Ativan when I needed to calm down at night so I could fall asleep.
Good luck and I'm sure you'll get other opinions soon.
Thank, I have a very very low tolerance to medications. They usually have to give me children's doses, I also have low thyroid which I guess could explain the metabolism, except that I am very petite as well. Who know's! I didn't take any last night and I feel good today so one day at a time.
What other medications are you taking? Any sort of anacid, or drinking any juices?
There are a few anacids (Tagamet being one of them) that inhibits certain enzymes (CYP3A4 and CYP1A2) within your liver and intestines, and can easily increase the effects of a dosage by a third, and also slows down the metabolism process, sometimes doubling the time. Also, there are quite a few juices that follow the same suite - black mulberry, and the most popular, grapefruit juice.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.